Boots Pharmacy Cold & Flu 24 Hour Capsules
Information for the user ~
Please read all of this leaflet carefully because it contains important information for you.
This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.
• Keep this leaflet, you may need to read it again
• Ask your pharmacist if you need more information or advice
The Day capsules and Night capsules both contain Paracetamol, an analgesic which relieves pain and reduces fever, a decongestant to relieve a blocked nose and a cough suppressant to relieve coughing. The Night capsules also contain an antihistamine, which causes drowsiness and helps you to get a restful night’s sleep.
It can be used to relieve even the worst symptoms of colds and flu during the day and night, and to help you get a restful night’s sleep.
This medicine can be taken by adults and children of 12 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.
X Do not take:
• If you are allergic to any of the ingredients in this medicine (see "What is in this medicine")
• If you are allergic to other decongestants
• If you have severe liver problems or kidney failure
• If you have heart or blood vessel disease, including poor circulation in your hands and feet
• If you have high blood pressure (including that due to a tumour near your kidneys)
• If you have difficulty breathing
• If you have long term lung problems or an infection which includes lots of phlegm on the chest
• If you have diabetes
• If you have an overactive thyroid
• If you have raised pressure in the eye
• If you are hyperactive
• If you are taking any of these medicines:
- Monoamine oxidase inhibitors or moclobemide (for depression), or have taken them in the last 14 days
- Medicines called beta blockers (normally for heart problems)
- Other decongestants
- Other cough and cold medicines
• If you are a man with prostate problems
• If you are pregnant or breastfeeding
• If you suffer from:
- Peptic ulcer
- Gastric or bladder outflow disorder
- metabolic disorder
f Talk to your pharmacist or doctor:
• If you have a long-term cough or asthma (do not take this medicine if you are wheezing or if you are having an asthma attack)
• If you have a cough which produces a lot of phlegm
• If you have other kidney or liver problems (including liver problems caused by drinking alcohol)
Driving and using machines: This medicine can affect your ability to drive or use machines as it may make you feel sleepy or dizzy.
• Do not drive or use machines while taking this medicine until you are sure you are not affected
• It is an offence to drive if this medicine affects your ability to drive
• However, you would not be committing an offence if:
- The medicine has been prescribed to treat a medical or dental problem and
- You have taken it according to the instructions given by the prescriber or in the information provided with the medicine and
- It was not affecting your ability to drive safely
Talk to your doctor or pharmacist if you are not sure whether it is safe for you to drive while taking this medicine.
Do not drink alcohol (e.g. wine, beer, spirits) while taking this medicine.
Information about some of the ingredients in this medicine: The colours allura red (E129) in the Day capsules, and ponceau 4R (E124) in the Night capsules, may cause allergic reactions.
! This medicine contains paracetamol. Do not take anything else containing paracetamol while taking this medicine.
Before you take these capsules, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:
• Barbiturates, sleeping tablets, strong painkillers, sedatives or tranquillisers (because the Night capsules may make you feel more sleepy for a longer time)
• Tricyclic antidepressants and atropine like medicines such as antihistamines or other medicines which may cause a dry mouth (you may have more risk of having some of the side effects)
• Medicines for high blood pressure (your blood pressure may increase whilst you are taking this medicine)
• Digoxin for heart problems (this may make your heart beat too fast)
• Domperidone or metodopramide, for nausea or vomiting (may increase the effect of the painkiller in this medicine)
• Colestyramine, for lowering blood fat levels (may reduce the effect of the painkiller in this medicine)
• Warfarin or other coumarins (for thinning the blood) - If you take warfarin you can take occasional amounts of this medicine, but talk to your doctor first before you take it on a regular basis
• Neuromuscular blocking agents (e.g. used to support anaesthesia in surgery)
If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor or medicine you have bought for yourself including herbal and homeopathic remedies.
How many to take and how often
Adults and children of 12 years and over
Take 2 Day capsules
every four hours, if boots osso
you need to, up to a maximum of 6 capsules in any 24 hours and
Take 2 Night capsules at bedtime only, at least four hours after the last day capsule
Don’t take more than 8 capsules in any 24 hours
Check the foil is not broken before use. If it is, do not take that capsule.
The pack contains two types of capsules.
The Day capsules are for you to take during the day. The Night capsules are for you to take at bedtime only.
Swallow each capsule whole with water.
Do not give to children under 12 years.
Do not take more than the amount recommended above.
Do not take this medicine for more than 7 days, unless your doctor tells you to.
If symptoms do not go away talk to your doctor.
! Talk to a doctor at once if you take too much of this medicine even if you feel well. This is because too much paracetamol can cause delayed, serious liver damage.
Most people will not have problems, but some may get some. ! If you get any of these serious side effects, stop taking the capsules. See a doctor at once:
• Difficulty in breathing, swelling of the face, neck, tongue or throat (severe allergic reactions)
• Very rare cases of serious skin reactions have been reported. This may include peeling, blistering and lesions of the skin.
If you get any of the following side effects, see your pharmacist or doctor:
• Other allergic reactions such as skin rash
• Hair loss
• Feeling sick, being sick, diarrhoea, constipation, stomach upset, stomach pain
• Headache, blurred vision, ringing in the ears, photosensitivity, loss of appetite
• Anxiety, feelings of paranoia, irritability, feeling excited or confused, difficulty sleeping, nightmares, hallucinations, fatigue/exhaustion, muscular weakness, muscle pain, involuntary movements, inability to move
• Tremors, sweating, drowsiness, dizziness, tingling in the feet or hands
• Fast, slow or irregular heartbeat, palpitations, dry mouth
• High blood pressure
• Low blood pressure
• Difficulty passing urine
• Phlegm on the chest
• Unusual bruising, or infections such as sore throats - this may be a sign of very rare changes in the blood
Reporting of side effects
If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.aov.ukA/ellowcard. By reporting side effects you can help provide more information on the safety of this medicine.
Do not store above 25°C.
Store it in the original package.
Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.
Use by the date on the end flap of the carton or on the foil edge.
Each Day capsule contains Paracetamol 500 mg,
Pholcodine 5 mg, Pseudoephedrine Hydrochloride 30 mg, which are the active ingredients.
As well as the active ingredients, the Day capsules also contain sodium lauryl sulphate, sodium starch glycolate, magnesium stearate. The capsule shell contains gelatin and colours, which are; quinoline yellow (E104), allura red (E129), titanium dioxide (E171), and printing ink containing propylene glycol, shellac, black iron oxide (E172).
Each Night capsule contains Diphenhydramine Hydrochloride 12.5 mg, Paracetamol 500 mg,
Pholcodine 5 mg, Pseudoephedrine Hydrochloride 30 mg, which are the active ingredients.
As well as the active ingredients, the Night capsules also contain sodium lauryl sulphate, sodium starch glycolate, magnesium stearate. The capsule shell contains gelatin and colours, which are; brilliant blue (E133), black iron oxide (E172), titanium dioxide (E171), ponceau 4R (E124) and printing ink containing titanium dioxide (E171), propylene glycol, shellac.
This pack contains 18 Day capsules and 6 Night capsules.
The Day capsules are yellow and orange with 0580 and BOOTS printed in black.
The Night capsules are blue and purple with 0581 and BOOTS printed in white.
Manufactured for the Marketing Authorisation Holder The Boots Company PLC, Nottingham, NG2 3AA by Hamol Limited, Nottingham NG90 2DB.
Leaflet prepared June 2015
If you would like any further information about this product, please contact The Boots Company PLC Nottingham NG2 3AA
ARTWORK TEXT SIZE
Main Headings: 12pt
Sub Headings: 10pt
Body Copy: apt